Alert archive / California / Wind Advisories in 2020
Wind Advisory 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 24, 2020, 1:19 PM PST for Inyo County, San Bernardino County, California; Clark County, Lincoln County, Nevada; Mohave County, Arizona. It took effect at Nov 26, 2020, 10:00 AM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2020, 1:19 PM PST (21:19 UTC)
- In effect from
- Nov 26, 2020, 10:00 AM PST
- Expired
- Nov 27, 2020, 4:00 PM PST
- In force
- 30 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 73 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429 WWUS75 KVEF 242119 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 119 PM PST Tue Nov 24 2020 AZZ002-036-CAZ527-NVZ021-251130- /O.NEW.KVEF.WI.Y.0032.201126T1800Z-201128T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 119 PM PST Tue Nov 24 2020 /219 PM MST Tue Nov 24 2020/ ...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ THURSDAY TO 4 PM PST /5 PM MST/ FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...From 10 AM PST /11 AM MST/ Thursday to 4 PM PST /5 PM MST/ Friday. * IMPACTS...High waves and dangerous boating conditions on Lake Mead and Lake Mohave. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters in the Wind Advisory area should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. Drivers should also use extra caution, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
6 follow-up statements
194 WWUS75 KVEF 251035 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 235 AM PST Wed Nov 25 2020 NVZ015-016-260000- /O.EXB.KVEF.WI.Y.0032.201126T1800Z-201127T1800Z/ Lincoln County-Northeast Clark County- Including Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, and Moapa 235 AM PST Wed Nov 25 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 10 AM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lincoln County and Northeast Clark County. * WHEN...From 10 AM Thursday to 10 AM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Dangerous cross winds along I-15 may result in a danger to high- profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-522-523-525-260000- /O.EXB.KVEF.WI.Y.0032.201126T1800Z-201127T0300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 235 AM PST Wed Nov 25 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Southern Owens Valley, Death Valley National Park, Western Mojave Desert and Morongo Basin. * WHEN...From 10 AM to 7 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ002-036-CAZ527-NVZ021-260000- /O.CON.KVEF.WI.Y.0032.201126T1800Z-201128T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 235 AM PST Wed Nov 25 2020 /335 AM MST Wed Nov 25 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THURSDAY TO 4 PM PST /5 PM MST/ FRIDAY... * WHAT...North winds of 20 to 30 mph with gusts up to 50 mph possible as well as wave heights of up to 3 feet on Lake Mead and Lake Mohave. * WHERE...Lake Havasu City, Fort Mohave, Lake Mead National Recreation Area, Needles, Laughlin, and Bullhead City. * WHEN...From 10 AM PST /11 AM MST/ Thursday to 4 PM PST /5 PM MST/ Friday. * IMPACTS...High waves up to 3 feet at times resulting in dangerous boating conditions on Lake Mead and Lake Mohave. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
974 WWUS75 KVEF 252101 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 101 PM PST Wed Nov 25 2020 AZZ002-036-CAZ527-NVZ021-261830- /O.CON.KVEF.WI.Y.0032.201126T1800Z-201128T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 101 PM PST Wed Nov 25 2020 /201 PM MST Wed Nov 25 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THURSDAY TO 4 PM PST /5 PM MST/ FRIDAY... * WHAT...North winds of 25 to 35 mph with gusts up to 50 mph likely, as well as wave heights of up to 3 feet on Lake Mead and Lake Mohave. * WHERE...Lake Havasu City, Fort Mohave, Lake Mead National Recreation Area, Needles, Laughlin, and Bullhead City. * WHEN...From 10 AM PST /11 AM MST/ Thursday to 4 PM PST /5 PM MST/ Friday. * IMPACTS...High waves up to 3 feet at times resulting in dangerous boating conditions on Lake Mead and Lake Mohave. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ015-016-261830- /O.CON.KVEF.WI.Y.0032.201126T1800Z-201127T1800Z/ Lincoln County-Northeast Clark County- Including Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, and Moapa 101 PM PST Wed Nov 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 10 AM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lincoln County and Northeast Clark County. * WHEN...From 10 AM Thursday to 10 AM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Dangerous cross winds along I-15 may result in a danger to high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-522-523-525-261830- /O.CON.KVEF.WI.Y.0032.201126T1800Z-201127T0300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 101 PM PST Wed Nov 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Southern Owens Valley, Death Valley National Park, Western Mojave Desert and Morongo Basin. * WHEN...From 10 AM to 7 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
103 WWUS75 KVEF 261746 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 946 AM PST Thu Nov 26 2020 AZZ002-036-CAZ527-NVZ021-270300- /O.CON.KVEF.WI.Y.0032.201126T1800Z-201128T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 946 AM PST Thu Nov 26 2020 /1046 AM MST Thu Nov 26 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ FRIDAY... * WHAT...North winds of 25 to 35 mph with gusts up to 50 mph likely, as well as wave heights of up to 3 feet on Lake Mead and Lake Mohave. * WHERE...Lake Havasu City, Fort Mohave, Lake Mead National Recreation Area, Needles, Laughlin, and Bullhead City. * WHEN...Until 4 PM PST /5 PM MST/ Friday. * IMPACTS...High waves up to 3 feet at times resulting in dangerous boating conditions on Lake Mead and Lake Mohave. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ015-016-270300- /O.CON.KVEF.WI.Y.0032.201126T1800Z-201127T1800Z/ Lincoln County-Northeast Clark County- Including Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, and Moapa 946 AM PST Thu Nov 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lincoln County and Northeast Clark County. * WHEN...Until 10 AM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Dangerous cross winds along I-15 may result in a danger to high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-522-523-525-270300- /O.CON.KVEF.WI.Y.0032.201126T1800Z-201127T0300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 946 AM PST Thu Nov 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Southern Owens Valley, Death Valley National Park, Western Mojave Desert and Morongo Basin. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
720 WWUS75 KVEF 262112 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 112 PM PST Thu Nov 26 2020 NVZ015-016-262215- /O.CAN.KVEF.WI.Y.0032.000000T0000Z-201127T1800Z/ Lincoln County-Northeast Clark County- Including Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, and Moapa 112 PM PST Thu Nov 26 2020 ...WIND ADVISORY IS CANCELLED... Although it will be breezy to windy through the afternoon, widespread wind gusts over 40 mph are no longer expected. $$ CAZ520-522-523-525-262215- /O.CAN.KVEF.WI.Y.0032.000000T0000Z-201127T0300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 112 PM PST Thu Nov 26 2020 ...WIND ADVISORY IS CANCELLED... Although it will be breezy to windy through the afternoon, widespread wind gusts over 40 mph are no longer expected. $$ AZZ002-036-CAZ527-NVZ021-271100- /O.CON.KVEF.WI.Y.0032.000000T0000Z-201128T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 112 PM PST Thu Nov 26 2020 /212 PM MST Thu Nov 26 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ FRIDAY... * WHAT...North winds of 25 to 35 mph with gusts up to 50 mph likely, as well as wave heights of up to 3 feet on Lake Mead and Lake Mohave. * WHERE...Lake Havasu City, Fort Mohave, Lake Mead National Recreation Area, Needles, Laughlin, and Bullhead City. * WHEN...Until 4 PM PST /5 PM MST/ Friday. * IMPACTS...High waves up to 3 feet at times resulting in dangerous boating conditions on Lake Mead and Lake Mohave. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
708 WWUS75 KVEF 271032 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 232 AM PST Fri Nov 27 2020 AZZ002-036-CAZ527-NVZ021-280000- /O.CON.KVEF.WI.Y.0032.000000T0000Z-201128T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 232 AM PST Fri Nov 27 2020 /332 AM MST Fri Nov 27 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... * WHAT...North winds of 20 to 35 mph with gusts up to 45 mph likely, as well as wave heights of up to 3 feet on Lake Mead and Lake Mohave. * WHERE...Lake Havasu City, Fort Mohave, Lake Mead National Recreation Area, Needles, Laughlin, and Bullhead City. * WHEN...Until 4 PM PST /5 PM MST/ today. * IMPACTS...High waves up to 3 feet at times resulting in dangerous boating conditions on Lake Mead and Lake Mohave. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
171 WWUS75 KVEF 272355 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 355 PM PST Fri Nov 27 2020 AZZ002-036-CAZ527-NVZ021-280100- /O.EXP.KVEF.WI.Y.0032.000000T0000Z-201128T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 355 PM PST Fri Nov 27 2020 /455 PM MST Fri Nov 27 2020/ ...WIND ADVISORY WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS AFTERNOON... Winds have dropped below advisory criteria this afternoon but will remain breezy with gusts of around 30 mph possible through this evening. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 24, 9:03 AM PST, 4 hours 16 minutes earlier.
Area forecast discussion, Nov 24, 9:03 AM PST, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 903 AM PST Tue Nov 24 2020 .SYNOPSIS...Breezy north winds expected today and stronger winds expected again Thanksgiving Day and Friday as another system pushes through the region. The strongest winds are likely to be in the Colorado River Valley Thanksgiving Day and Friday, with dangerous boating conditions likely. Chances for light showers will be limited to Lincoln and northern Mohave counties. Temperatures will be near to slightly below normal through the week. && .UPDATE...Clear skies, cooler temperatures, and breezy north winds this morning are all reflected well in the going forecast. No update needed this morning. && .PREV DISCUSSION... 147 AM PST Tue Nov 24 2020 .SHORT TERM...Today through Wednesday. As of 130AM LT, our most recent low pressure system has moved east of the CWA and now spins across northern Arizona per GOES satellite. A continued northerly flow will keep winds breezy through the morning hours, especially along the Colorado River Valley with its typical microclimate effects associated with north/south oriented gradients. A brief period of modest ridging will take place this afternoon through Wednesday ahead of the next system that will be elaborated on further in the long term. Until then, calm conditions expected through Wednesday morning before breezy southwest winds develop ahead of a developing surface low Wednesday afternoon. .LONG TERM...Thanksgiving Day through Monday. Windy conditions are still shaping up for Thanksgiving Day through Friday as north winds develop behind a sharp positive tilt trough sliding down the Nevada/Utah/Arizona border. This system could be seen on satellite loops currently dropping down the British Columbia Coast and there is good agreement among the ensemble models in the track and timing. The strongest winds and primary impacts with this system and the associated cold front will be hazardous boating conditions especially from Lake Mohave to Lake Havasu where gusts 35-45 mph appear likely beginning early Thursday afternoon. The rest of the region can generally expect north winds gusting 25-35 mph during the period. Moisture will be quite limited and will mainly brush central and northern Lincoln county for some possible scattered snow showers. High temperatures will dip 4-8 degrees across the region Thursday then hold fairly steady for Friday before climbing 2-3 degrees each day over the weekend as a ridge of high pressure builds over our region and keeps dry and tranquil weather over us into early next week. && .AVIATION...For McCarran...North to northwest winds over 10KT will continue through the morning, with occasional gusts to 20KT expected. Winds will then taper off late this morning, with gusts ending and north winds falling below 10KT around 18Z and continuing through the afternoon. Winds may briefly favor 030-060 degrees 23Z- 02Z, but confidence is low in this occurring and winds should be less than 8KT by this time. For tonight, light winds return to the valley with diurnal wind patterns less than 8KT through Wednesday morning. Mostly clear skies are expected today and tonight. For the rest of southern Nevada, northwest Arizona and southeast California...Lighter winds are expected today across the region compared to yesterday, with typical wind patterns expected at most locations. The only lingering winds will be down the Colorado River Valley, where north winds gusting 25-30KT are expected at times through the afternoon, then diminishing after sunset. No operationally impactful clouds are expected today or tonight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Morgan SHORT TERM...TB3 LONG TERM...Adair AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2020Wind Advisories in Nevada, 2020Wind Advisories in Arizona, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.